Skip to Main content Skip to Navigation
Journal articles

Every centroaffine Tchebychev hyperovaloid is ellipsoid

Abstract : We study locally strongly convex Tchebychev hypersurfaces, namely the centroaffine totally umbilical hypersurfaces, in the (n+1)-dimensional affine space Rn+1. We first make an ordinary-looking observation that such hypersurfaces are characterized by having a Riemannian structure admitting a canonically defined closed conformal vector field. Then, by taking advantage of properties about Riemannian manifolds with closed conformal vector fields, we show that the ellipsoids are the only centroaffine Tchebychev hyperovaloids. This solves the longstanding problem of trying to generalize the classical theorem of Blaschke and Deicke on affine hyperspheres in equiaffine differential geometry to that in centroaffine differential geometry.
Document type :
Journal articles
Complete list of metadata

https://hal-uphf.archives-ouvertes.fr/hal-03722505
Contributor : Kathleen TORCK Connect in order to contact the contributor
Submitted on : Wednesday, July 13, 2022 - 2:19:35 PM
Last modification on : Wednesday, July 20, 2022 - 3:49:14 AM

File

1911.05222.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Xiuxiu Cheng, Zejun Hu, Luc Vrancken. Every centroaffine Tchebychev hyperovaloid is ellipsoid. Pacific Journal of Mathematics, Mathematical Sciences Publishers, 2021, 315 (1), pp.27-44. ⟨10.2140/pjm.2021.315.27⟩. ⟨hal-03722505⟩

Share

Metrics

Record views

3

Files downloads

8